MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REZUM; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION REZUM; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number D2201
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a procedure with this device, the delivery device failed to retract completely.The delivery device was removed, but the patient was under duress and would not consent for the required additional treatment.It was noted that manual retraction was tried, however, the instructions to do it were unclear, causing at the end abrasion in the urethra as the device was retracted.The patient experienced a hematoma due to this and in addition the patient was instructed to drink additional water to clear the blood and to leave the catheter in placed until a follow up in 4 weeks.The procedure was aborted early, and the patient will need a second therapy.The patient is expected to fully recover.
 
Additional Manufacturer Narrative
Correction to field g1: mfr site country.Correction to field g1: mfr site zip/post code.Correction to field g1: mfr site state.Correction to field g1: mfr site city.Correction to field g1: mfr site address 2.Correction to field g1: mfr site address 1.Correction to field g1: mfr site facility name.The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on limited information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
REZUM
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
hakidma st 6
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19575317
Report Number2124215-2024-35982
Device Sequence Number18265906
Product Code KNS
UDI-Device Identifier00855357006010
UDI-Public00855357006010
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K180237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD2201
Device Catalogue NumberD2201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/25/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight72 KG